MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74022213
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a manipulation under anesthesia was performed due to stiffening.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms ¿stiffening¿ is a well-known post-operative complication (most likely due to arthrofibrosis) for which an mua is commonly performed and does not indicate a mal-performance of the components (b)(4).Based on the patient¿s symptoms, possible lateral tracking and atypical intraoperative findings of the native patella, an undiagnosed early ligamentous instability, non-resurfacing during the primary tka, and the suspected ¿abnormal bone metabolism¿ could not be ruled out as possible contributing factors to the symptoms/subsequent revision and does not support a mal-performance of the components (b)(4).The patient impact beyond the reported symptoms, possible increased radiological exposure, subsequent mua, conservative measures over the course of the implant and resurfacing revision with insert upsizing could not be determined.No further medical assessment can be rendered at this time.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to procedural/ user error and surgical complication.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP RT SZ 3
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9235256
Report Number1020279-2019-03731
Device Sequence Number16791304
Product Code JWH
UDI-Device Identifier03596010554277
UDI-Public03596010554277
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022213
Device Catalogue Number74022213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;